MAUDE Adverse Event Report: AQUACEL EXTRA; DRESSING, WOUND, DRUG

AQUACEL EXTRA; DRESSING, WOUND, DRUG
Model Number 420676
Medical Device Problem Codes Delivered as Unsterile Product (1421); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Based on the available information, this event is deemed to be a reportable malfunction.Additional patient/event details have been requested but none have been provided to date.Should additional information become available a follow-up report will be submitted.
 
Event or Problem Description
It was reported by a nurse practitioner that a foreign body appearing to be a small worm or insect was noted in the aquacel ag+ dressing when opened.The dressing was not used on a patient.A photograph depicting the issue was provided.No further information was provided.
 
Additional Manufacturer Narrative
Correction: brand name: aquacel ag extra.Corrected data: initial reporter(parent): (b)(6).Batch record have been reviewed; all required specifications were met and documented within the batch record.There were no discrepancies noted in the batch record related to the reported complaint issue.The production monitoring system was reviewed and there were no issues relating to the complaint issue.Preventative maintenance was completed to schedule.Machine logs were reviewed and there were no issues relating to the complaint.No sample was received therefore it cannot be analysed and the foreign matter cannot be determined.All machines are being and revalidated as part of the manufacturing site wide scheme which should reduce the occurence of this type of issue.This issue will be monitored through the post market product monitoring review process.No additional patient/event details have been provided to date.Should additional information become available a follow-up report will be submitted.(b)(4).

Brand Name
AQUACEL EXTRA
Common Device Name
DRESSING, WOUND, DRUG
MDR Report Key6911288
Report Number1000317571-2017-00049
Device Sequence Number10792113
Product Code FRO
UDI-Device Identifier00768455127405
UDI-Public768455127405
Combination Product (Y/N)N
PMA/510(K) Number
K121275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Nurse
Device Expiration Date12/01/2019
Device Model Number420676
Device Catalogue Number420676
Device Lot Number6M01025
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 09/22/2017
Supplement Date Received by Manufacturer01/03/2018
Initial Report FDA Received Date10/03/2017
Supplement Report FDA Received Date01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1